I hope someone can help me out with this. I am really frustrated and confused. Kind of a long story, but I'll try to abbreviate.
I was diagnosed as Bipolar 2 in Sept. of 2009, and was given Lamictal. All was fine until I got to a certain point of titrating up and developed blinking of my right eye (not a twitch, a tic). I asked my Pdoc about
it and he said it couldn't be from that. I weaned off the Lamictal anyway and the tics subsided. In the interim, I had been given a prescript
ion for Seroquel, 50 mg at night to use for sleep as the Lamictal was giving me insomnia. I took the Seroquel at the 50 mg level for about
6 months, and then realized it could be causing my newly developed sexual side effects. I weaned off the Seroquel over a period of two months, very paranoid about
side effects, and all was well, until about
a week after I was completely off the Seroquel. I started blinking my right eye again.
It started very gradually, and at first I thought it was from dry eyes. But it kept getting more and more persistent, and then my nose started twitching too. I asked my Pdoc again about
it, and he said, no, that Seroquel won't cause tics or TD, and it shouldn't happen after stopping anyway. I searched endlessly online and found nothing about
TD after stopping a med. I saw a neurologist who said that I should probably just start taking Seroquel again, or get Botox.
I was determined to see if the tics would go away so I was off Seroquel for about
6 months. The tics never resolved. I started taking Seroquel again in November to see if it would help, like the Neurologist said, and it hasn't helped at all. Sometimes the tic is worse than other times, but it's never completely gone.
So, I have a few questions. The first: do I have Tardive Dyskinesia? I trust "real" people more than I do doctors at this point.
The second question: If it's just a tic and not TD, will my brain heal after awhile from the Seroquel? Any ideas how long that could take?
Last question: any ideas for natural treatments of tics or meds with few side effects to treat movement problems?
Again, sorry so long. This has been going on for over a year now, and I can't get any answers from the "professionals."